Alert archive / Texas / Tornado Warnings in 2015

Tornado Warning 3, NWS Fort Worth, TX

April 24, 2015Tarrant County, Texas

NWS Fort Worth, TX issued this tornado warning at Apr 24, 2015, 6:28 PM CDT for Tarrant County, Texas. It was in force for 19 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2015, 6:28 PM CDT (23:28 UTC)
Expired
Apr 24, 2015, 6:47 PM CDT
In force
19 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 16 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 6:29 PM CDTTSTM WND GST 76Fort Worth, TXTREE DOWN IN STREET, LARGE LIMBS DOWN THROUGHOUT AREA
Apr 24, 6:46 PM CDTTSTM WND DMGArlington, TXRESIDENTIAL ROOF DAMAGE AND TREES BRANCHES DOWNED NEAR NEW YORK AND ARBROOK
Apr 24, 6:46 PM CDTTSTM WND GST 60Arlington, TXNEAR NEW YORK AND ARBROOK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 2:10 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2015-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1508 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2015-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1508 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
1.2
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

144 
WFUS54 KFWD 242328
TORFWD
TXC439-250000-
/O.NEW.KFWD.TO.W.0003.150424T2328Z-150425T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
628 PM CDT FRI APR 24 2015

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN TARRANT COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 700 PM CDT

* AT 628 PM CDT...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING BOTH
  TORNADOES AND EXTENSIVE STRAIGHT LINE WIND DAMAGE WERE LOCATED OVER
  EDGECLIFF VILLAGE...OR NEAR FOREST HILL...MOVING EAST AT 60 MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THESE DANGEROUS STORMS WILL BE NEAR...
  KENNEDALE AROUND 635 PM CDT.
  MANSFIELD AND PANTEGO AROUND 640 PM CDT.
  ARLINGTON AROUND 645 PM CDT.
  GRAND PRAIRIE AROUND 650 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
WESTOVER HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

THIS CLUSTER OF THUNDERSTORMS IS CAPABLE OF PRODUCING TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A BUILDING.

&&

LAT...LON 3261 9704 3258 9734 3275 9745 3284 9703
TIME...MOT...LOC 2328Z 259DEG 50KT 3268 9735 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

CAVANAUGH
1 follow-up statement
822 
WWUS54 KFWD 242347
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
647 PM CDT FRI APR 24 2015

TXC439-242356-
/O.CAN.KFWD.TO.W.0003.000000T0000Z-150425T0000Z/
TARRANT TX-
647 PM CDT FRI APR 24 2015

...THE TORNADO WARNING FOR SOUTHERN TARRANT COUNTY IS CANCELLED...
    
THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
BEEN CANCELLED. HOWEVER...LARGE HAIL AND DAMAGING WINDS REMAIN LIKELY
AND A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTH CENTRAL
TEXAS.

LAT...LON 3261 9704 3258 9734 3275 9745 3284 9703
TIME...MOT...LOC 2342Z 259DEG 50KT 3273 9705 

$$

79

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 24, 2:56 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Apr 24, 2:56 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
256 PM CDT FRI APR 24 2015

.DISCUSSION...

FOR TODAY...OUR THINKING HAS NOT CHANGED SIGNIFICANTLY FROM THE
LATE MORNING FORECAST UPDATE/DISCUSSION...THEREFORE THE PREVIOUS
DISCUSSION HAS BEEN LEFT BELOW. MOST OF THE DETAILS REGARDING THE
EXPECTATIONS FOR THUNDERSTORMS THROUGH TONIGHT ARE STILL VALID
FROM THE LATE MORNING DISCUSSION.

CHANGES FROM LATE THIS MORNING: A TORNADO WATCH HAS BEEN ISSUED
FOR MUCH OF NORTH AND CENTRAL TEXAS THROUGH 10 PM CDT. A FLASH
FLOOD WATCH IS IN EFFECT FOR LOCATIONS ALONG AND NORTH OF THE
INTERSTATE 20 CORRIDOR...GENERALLY EAST OF WEATHERFORD...THROUGH 7
PM CDT.

CLOUDS CLEARED OUT JUST ENOUGH TO ALLOW FOR SOME SURFACE BASED
STORMS TO DEVELOP WEST OF NORTH TEXAS. THESE STORMS ARE EXPECTED
TO MOVE EAST THIS AFTERNOON...AND THE THERMODYNAMIC AND KINEMATIC
ENVIRONMENT IN PLACE ACROSS NORTH AND CENTRAL TEXAS IS EXPECTED TO
REMAIN FAVORABLE TO MAINTAIN THE STRUCTURE OF THESE STORMS AS THEY
MOVE EAST. SUPERCELL THUNDERSTORMS ARE EXPECTED AS THE INITIAL
STORM MODE...WITH STORM MERGERS AND COLD POOL CONSOLIDATION MORE
LIKELY TO LEAD TO UPSCALE GROWTH TO A QLCS EARLY THIS EVENING. THE
WARM FRONT IS EVENTUALLY EXPECTED TO LIFT SLOWLY NORTH ACROSS THE
METROPLEX...BUT WAS NOT MOVING MUCH AS OF 2 PM.

WHEREVER SUPERCELLS INTERACT WITH THE WARM FRONT...THE THREAT FOR
TORNADOES IS EXPECTED TO BE HIGHEST...SO THE POSITION OF THE WARM
FRONT WILL BE AN IMPORTANT FEATURE TO TRACK THROUGH THIS EVENING.
OTHER THAN TORNADOES...SUPERCELLS WILL BE CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WINDS. IF UPSCALE GROWTH INTO A QLCS
OCCURS AS EXPECTED...THE MAIN THREAT WOULD TRANSITION OVER TO
DAMAGING STRAIGHT LINE WINDS. FLASH FLOODING REMAINS MOST LIKELY
ALONG AND NORTH OF THE WARM FRONT...SO NO CHANGES TO THE FLASH
FLOOD WATCH AREA WILL BE MADE AT THIS TIME.

TONIGHT AND SATURDAY...ONCE STORMS MOVE EAST AWAY FROM NORTH AND
CENTRAL TEXAS...A PACIFIC TYPE COLD FRONT IS EXPECTED TO SEND MUCH
DRIER AIR INTO THE REGION FOR SATURDAY. WITH DRY AIR IN PLACE
DURING THE DAY ON SATURDAY...SKIES ARE EXPECTED TO BE MOSTLY CLEAR
AND HIGHS ARE EXPECTED TO CLIMB INTO THE MID 80S.

SUNDAY...MODELS INDICATE THAT A STRONG UPPER LEVEL TROUGH
CURRENTLY OFF THE COAST OF WESTERN CANADA WILL DIG SOUTH OVER THE
SOUTHWESTERN CONUS SATURDAY NIGHT INTO SUNDAY. THIS FEATURE IS
EXPECTED TO SPREAD STRONG LARGE SCALE FORCING FOR ASCENT OVER THE
SOUTHERN HIGH PLAINS...RESULTING IN RELATIVELY STRONG LEE SIDE
CYCLOGENESIS OVER THE TX PANHANDLE. THIS SHOULD BRING LOW-LEVEL
MOISTURE BACK ACROSS NORTH AND CENTRAL TEXAS RAPIDLY ON SUNDAY.
WITH MOISTURE BACK IN PLACE...AND STRONG UPPER LEVEL DIFFLUENCE
ALOFT OVER THE DRYLINE...EXPECT STORMS WILL DEVELOP ALONG THE
DRYLINE LATE SUNDAY AFTERNOON. IF THE DRYLINE IS CLOSE ENOUGH TO
THE CWA...SEVERE THUNDERSTORMS WOULD LIKELY DEVELOP NEAR THE
DRYLINE AND MOVE EAST SUNDAY EVENING. CONFIDENCE IN THE EXACT
POSITION OF THE DRYLINE IS NOT HIGH AT THIS TIME...SO ONLY WENT
WITH A MENTION OF 30 POPS WEST OF INTERSTATE 35 IN THIS FORECAST.
IF STORMS DO DEVELOP WEST OF INTERSTATE 35...THEY WOULD LIKELY BE
SUPERCELLS AND CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.

MONDAY...THE UPPER TROUGH IS EXPECTED TO BECOME A CUT-OFF LOW AND
THEN MOVE SLOWLY EAST TOWARDS NORTH TEXAS. THE STRONG LARGE SCALE
FORCING FOR ASCENT ASSOCIATED WITH THE UPPER LOW WOULD LIKELY LEAD
TO WIDESPREAD THUNDERSTORM ACTIVITY ACROSS NORTH AND CENTRAL TEXAS
ON MONDAY. THE SEVERE WEATHER CHANCES ON MONDAY WILL LIKELY BE
VERY DEPENDENT UPON HOW FAST STORMS DEVELOP AND MOVE ACROSS THE
AREA MONDAY MORNING. DEEP LAYER SHEAR VALUES ARE EXPECTED TO BE
STRONG ENOUGH TO SUPPORT AN ORGANIZED STORM MODE...BUT THE AMOUNT
OF THERMODYNAMIC ENERGY AVAILABLE FOR FREE CONVECTION IS UNCERTAIN
AT THIS TIME. IF STORMS WERE TO HOLD OFF UNTIL THE LATE AFTERNOON
HOURS OF THE DAY...THERE WOULD LIKELY BE ENOUGH INSTABILITY AND
SHEAR IN PLACE TO ONCE AGAIN SUPPORT A SUPERCELL STORM MODE MONDAY
AFTERNOON. IF STORMS DEVELOP DURING THE MORNING HOWEVER...THE
MORNING CONVECTION MAY STABILIZE THE ENVIRONMENT TOO MUCH FOR ANY
SIGNIFICANT SEVERE THUNDERSTORM THREAT MONDAY AFTERNOON.

TUESDAY...DEPENDING ON THE SPEED OF THE UPPER LOW...IF IT IS OVER
NORTH TEXAS...OR TO OUR EAST...TUESDAY WILL LIKELY BE DRY. IF THE
UPPER LOW IS OVER THE CWA OR JUST OFF TO THE WEST...MORE
THUNDERSTORM ACTIVITY IS POSSIBLE DURING THE DAY ON TUESDAY. AT
THIS TIME SIMPLY LEFT THE 20 TO 30 PERCENT CHANCE OF STORMS IN THE
FORECAST TO ACCOUNT FOR UNCERTAINTY REGARDING THE SPEED OF THIS
UPPER LOW. WE WILL BE ABLE TO REFINE THUNDERSTORM CHANCES ON
TUESDAY ONCE THE UPPER LOW IS OVER THE SOUTHWESTERN CONUS AND ITS
EASTWARD TRACK IS RESOLVED BETTER BY FORECAST GUIDANCE.

REMAINDER OF THE WEEK...A COLD FRONT IS EXPECTED TO MOVE ACROSS
THE REGION BEHIND THE UPPER LOW...LEAVING DRIER AND COOLER AIR IN
PLACE. DRY CONDITIONS LOOK TO HOLD FROM WEDNESDAY THROUGH THE END
OF THE WEEK AT THIS TIME WITH WEAK UPPER LEVEL RIDGING BUILDING IN
OVER THE REGION BEHIND THE UPPER LOW.

CAVANAUGH

&&

.PREVIOUS UPDATE FROM 11 AM...

WATER VAPOR SATELLITE IMAGERY SHOWS A STRONG SHORTWAVE TROUGH
OVER FAR WEST TEXAS...MOVING NORTHEAST OVER EASTERN NEW MEXICO.
THIS TROUGH IS EXPECTED TO CONTINUE NORTHEAST THROUGHOUT THE DAY
TODAY...SPREADING RELATIVELY STRONG LARGE SCALE FORCING FOR ASCENT
OVER THE REGION. 12Z UPPER AIR ANALYSIS SHOWED A PLUME OF DEEP
MOISTURE IN PLACE OVER THE SOUTHERN PLAINS WITH STRONG SPEED AND
DIRECTIONAL SHEAR FROM THE SURFACE TO 500 MB. AT THE 850 MB LEVEL
A RELATIVELY STRONG TROUGH WAS ANALYZED OVER THE HIGH
PLAINS...DOWNSTREAM OF THE SHORTWAVE TROUGH MOVING NORTHEAST OVER
THE REGION. AT THE SURFACE...ONGOING THUNDERSTORM ACTIVITY LEFT A
SOMEWHAT MESSY ANALYSIS IN PLACE...BUT BASED ON THE 15Z ANALYSIS
THERE WAS A WARM FRONT LOCATED JUST SOUTH OF THE INTERSTATE 20
CORRIDOR ACROSS THE DFW AREA...MORE OR LESS ATTACHED TO A SURFACE
LOW LOCATED IN SOUTHERN PALO PINTO COUNTY.

15Z REGIONAL RADARS SHOWED SCATTERED CONVECTION NEAR THE SURFACE
LOW...AND ALL ALONG AND NORTH OF THE WARM FRONT. VISIBLE SATELLITE
IMAGERY SHOWED THAT THE THICK MORNING CLOUD COVER WAS BEGINNING TO
CLEAR OUT FROM CLEBURNE SOUTHWEST TO GOLDTHWAITE...AND SOUTH ALONG
THE INTERSTATE 35/35W CORRIDORS. FROM GRANBURY TO CLEBURNE
SOUTHWEST TOWARDS HAMILTON...LOCALLY CALCULATED CONVECTIVE
PARAMETERS WERE HIGHLIGHTING A LOCAL MAXIMA OF LOW-LEVEL (0-3 KM)
CAPE OF AROUND 100 TO 150 J/KG...AND A LOW-LEVEL EHI OF JUST UNDER
2. BOTH OF THESE PARAMETERS FAVOR THE POTENTIAL FOR STRONG LOW-
LEVEL UPDRAFTS AND THE POTENTIAL TO TILT LOW-LEVEL HORIZONTAL
VORTICITY INTO THE VERTICAL. THE PRIMARY MISSING INGREDIENT TO
ACCOMPLISH THIS THUS FAR HAS BEEN WELL ORGANIZED CONVECTION/STRONG
UPDRAFTS.

WHILE DEEP MOISTURE WAS ANALYZED ON THE 12Z UPPER AIR MAPS...THERE
WERE NO STRONG OR STEEP MID-LEVEL LAPSE RATES ANALYZED UPSTREAM OF
NORTH AND CENTRAL TEXAS. WHILE DEEP MOISTURE VALUES APPEAR TO BE
AT NEAR RECORD LEVELS FOR THIS TIME OF YEAR...THIS DEEP MOISTURE
ALSO INDICATES THAT THERE IS NO STRONG THETA-E CHANGE WITH
HEIGHT...LEADING TO A THERMODYNAMIC PROFILE CHARACTERIZED BY TALL
AND SKINNY CAPE. WHILE THIS IS A VERY FAVORABLE PROFILE FOR
THUNDERSTORM CHANCES AND EFFICIENT RAINFALL IN GENERAL...IT COULD
LIMIT THE STRENGTH OF INITIAL UPDRAFTS TODAY. IF STORMS CAN
MAINTAIN UPDRAFTS LONG ENOUGH TO INGEST SOME OF THE RELATIVELY
STRONG HORIZONTAL VORTICITY INDICATED BY CALCULATED PARAMETERS...
SUPERCELLS WILL BECOME MORE LIKELY. IF A SUPERCELL CAN BECOME
ESTABLISHED...THE INTERNAL DYNAMICS OF THE SUPERCELL WILL PROMOTE
A MUCH STRONGER UPDRAFT THAN WHAT WOULD BE SUPPORTED BY
THERMODYNAMICS ALONE.

WITH STRONG FORCING UPSTREAM...DEEP MOISTURE IN PLACE...AND ALMOST
NO CAPPING INVERSION IN PLACE...THUNDERSTORMS ARE VERY LIKELY
TODAY...AND WILL LIKELY CONTINUE INTO THE AFTERNOON HOURS OF THE
DAY. COPIOUS AMOUNTS OF MORNING CONVECTION CAN OFTEN STABILIZE THE
ENVIRONMENT MAKING IT LESS FAVORABLE FOR STORMS LATER ON. THAT
DOES NOT APPEAR TO BE THE CASE TODAY AS THE LACK OF A STRONG
THETA-E DIFFERENCE WITH HEIGHT NOT ONLY LIMITS UPDRAFT
STRENGTH...BUT IT ALSO LIMITS THE STRENGTH OF RAIN COOLED AIR...
I.E. THE RAIN IS NOT VERY COLD BECAUSE THERE IS NOT MUCH DRY AIR
ALOFT TODAY. THE PRIMARY FORECAST CHALLENGE IN DETERMINING STORM
MODE AND THEN THE ASSOCIATED HAZARDS. HERES WHAT WE'RE WATCHING
CLOSELY:

IN GENERAL...THE KINEMATIC OR WIND SHEAR AND FORCING ENVIRONMENT
ARE FAVORABLE FOR SUPERCELL THUNDERSTORMS AND TORNADOES TODAY. THE
THERMODYNAMIC ENVIRONMENT IS MORE QUESTIONABLE. WE CERTAINLY HAVE
AMPLE MOISTURE IN PLACE TO SUPPORT ANY STORM MODE...BUT LAPSE
RATES ALOFT ARE SOMEWHAT MARGINAL...LIMITING UPDRAFT STRENGTH FROM
AIR BEING LIFTED ABOVE ITS LEVEL OF FREE CONVECTION. IT LOOKS LIKE
THE MORE SUNSHINE WE GET THROUGH THIS AFTERNOON...THE MORE LIKELY
WE ARE TO SEE SUPERCELL THUNDERSTORMS. THE MORE CLOUD COVER WE
HANG ON TO...THE MORE LIKELY WE ARE TO SEE NUMEROUS...SOMEWHAT
WEAKER STORMS...THAT POSE MORE OF A HEAVY RAINFALL AND FLOODING
THREAT THAN A LARGE HAIL...DAMAGING WIND AND TORNADO THREAT.

IF WE MAINTAIN THE CLEARING SOUTH-SOUTHWEST OF THE DFW AREA FOR A
FEW HOURS HEADED INTO THIS AFTERNOON...OUR CHANCES OF SEEING A
SUPERCELL STORM MODE INCREASE QUITE A BIT. LOW-LEVEL HEATING WILL
HELP MORE OR LESS MAKE UP FOR THE MARGINAL MID-LEVEL LAPSE RATES
AND INCREASE UPDRAFT SPEED TO THE POINT THAT SUPERCELLS DOMINATE
THE INITIAL STORM MODE. IF WE GET STORMS QUICKLY...OR SIMPLY CLOUD
UP HERE AGAIN BEFORE NOON...A MORE WIDESPREAD STORM COVERAGE MAY
OCCUR WITH WEAKER STORMS IN GENERAL.

IN EITHER CASE...MOST MODEL GUIDANCE FAVORS THUNDERSTORMS GROWING
UPSCALE INTO A SQUALL LINE AND MOVING EAST ACROSS NORTH AND
CENTRAL TEXAS BY LATE THIS AFTERNOON. WITH A NEAR RECORD
PRECIPITABLE WATER VALUE OBSERVED ON THE 12Z FWD
SOUNDING...FLOODING IS ALSO A MAJOR CONCERN TODAY. ONCE DEEP
CONVECTION INITIATES...ANY TRAINING OF STORMS WILL LIKELY RESULT
IN ENOUGH LOCALLY HEAVY RAINFALL TO RESULT IN FLOODING. RAINFALL
RATES OF 2 INCHES PER HOUR ARE VERY LIKELY... AND REALLY THE ONLY
LIMITING FACTOR FOR FLOODING IS THE EXPECTED SPEED OF STORMS.
STORMS ARE EXPECTED TO MOVE EAST OR NORTHEAST AT 35 TO 40 MPH
TODAY...MAKING ANY ONE STORM UNLIKELY TO PRODUCE FLOODING.

WE WILL BE KEEPING A CLOSE EYE ON ALL OF THESE FACTORS HEADED INTO
THE AFTERNOON HOURS...AND WILL ISSUE THE APPROPRIATE WATCHES AS
VARIOUS THREAT LEVELS INCREASE. THERE IS A FAIR AMOUNT OF
UNCERTAINTY REGARDING STORM MODE THIS AFTERNOON...SO IT IS
ADVISABLE TO PAY CLOSE ATTENTION TO THE FORECAST THROUGHOUT THE
DAY AS CONDITIONS COULD BECOME MORE FAVORABLE FOR SUPERCELLS OR
HEAVY RAINFALL AND FLOODING QUICKLY. WE WILL PROVIDE SHORT TERM
FORECAST UPDATES AS QUICKLY AS POSSIBLE AS THESE CONDITIONS
EVOLVE.

CAVANAUGH

&&

.AVIATION...
/ISSUED 105 PM CDT FRI APR 24 2015/

THIS MORNING'S CONVECTION HAS PUSHED EAST OF THE TERMINALS AS OF
1730 Z. AS A RESULT...EXPECT CIGS TO RAISE TO MVFR SHORTLY.
HOWEVER...CONVECTION IS EXPECTED TO REDEVELOP THIS AFTERNOON
ACROSS THE AREA...BUT STORM DEVELOPMENT WILL BE PARTIALLY
DEPENDENT UPON IF WE CONTINUE TO SEE AMPLE CLEARING...WHICH WOULD
LEAD TO THE INCREASED SURFACE HEATING NECESSARY FOR INITIATION.
REGARDLESS...IF STORMS DEVELOP...THESE STORMS WILL BE IN A
FAVORABLE ENVIRONMENT TO BECOME SEVERE...AND ALL FACETS OF SEVERE
WEATHER WOULD BE ON THE TABLE THIS AFTERNOON AND EVENING.

REGARDING WINDS...BECAUSE OF THE COMPLEX SET OF SURFACE
BOUNDARIES CURRENTLY IN PLAY ACROSS THE AREA...WINDS WILL BE
SOMEWHAT VARIABLE. RIGHT NOW THOUGH...A WARM FRONT IS DRAPED
ACROSS THE DFW METROPLEX...SO WINDS NORTH OF THE FRONT ARE
EASTERLY TO NORTHEASTERLY. SOUTH OF THE FRONT...WINDS ARE FROM THE
SOUTH AND SOUTHEAST. THE WARM FRONT APPEARS TO BE MOVING NORTH
NOW...SO EXPECT WINDS AT ALL DFW TERMINALS TO VEER TO THE
SOUTHEAST LATER THIS AFTERNOON. AT KACT...WINDS REMAIN SOUTHERLY.

ONCE THIS SYSTEM CLEARS OUT OF THE REGION LATE TONIGHT...EXPECT
CIGS AND VSBY TO RAISE TO VFR BY THIS EVENING AND PREVAIL THROUGH
SATURDAY. LIKEWISE...WINDS WILL CONTINUE TO VEER AND EVENTUALLY BECOME
NORTHWESTERLY BY TONIGHT AS WELL.

AJS

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  63  86  61  87  64 /  40   5   5  20  30
WACO, TX              64  87  61  86  65 /  50   5   5  20  30
PARIS, TX             61  84  58  85  58 /  60   5   5  10  30
DENTON, TX            60  86  57  86  61 /  30   0   5  30  30
MCKINNEY, TX          61  85  58  86  61 /  40   5   5  20  30
DALLAS, TX            64  88  63  88  64 /  40   5   5  20  30
TERRELL, TX           66  87  60  86  63 /  60   5   5  20  30
CORSICANA, TX         66  87  63  86  64 /  60   5   5  20  30
TEMPLE, TX            64  89  63  86  65 /  50   5   5  30  30
MINERAL WELLS, TX     58  87  57  86  62 /  10   0   5  30  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ091>095-
102>107-117>123.

&&
Hazardous weather outlook, Apr 24, 2:57 PM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
257 PM CDT FRI APR 24 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
257 PM CDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER ALL OF NORTH
AND CENTRAL TEXAS. SOME THUNDERSTORMS MAY BECOME
SEVERE THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE LARGE
HAIL AND DAMAGING WINDS...BUT THERE IS A POTENTIAL FOR TORNADIC
STORMS. IN ADDITION...LOCALLY HEAVY RAINFALL AND FLASH FLOODING
IS POSSIBLE...PARTICULARLY FOR AREAS ALONG AND NORTH OF INTERSTATE
20.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A POTENT UPPER LEVEL SYSTEM WILL ARRIVE ON SUNDAY AND SLOWLY
CROSS THE REGION EARLY NEXT WEEK. THIS WILL RESULT IN A CHANCE OF
THUNDERSTORMS OVER THE ENTIRE REGION....WITH SOME SEVERE STORMS POSSIBLE
ON SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING ACROSS
MOST OF NORTH AND CENTRAL TEXAS.

In the hours before

Local storm report, Apr 24, 6:05 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
605 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND GST     GLEN ROSE               32.23N  97.75W
04/24/2015  E60 MPH          SOMERVELL          TX   EMERGENCY MNGR
Local storm report, Apr 24, 6:07 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
607 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TSTM WND GST     GLEN ROSE               32.23N  97.75W
04/24/2015  E65 MPH          SOMERVELL          TX   AMATEUR RADIO

            65 TO 70 MPH AT COMANCHE PEAK
Special weather statement, Apr 24, 6:07 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
607 PM CDT FRI APR 24 2015

TXZ103-242330-
DENTON-
607 PM CDT FRI APR 24 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DENTON COUNTY...

AT 606 PM CDT...A STRONG THUNDERSTORM WAS OVER COPPER CANYON...OR
OVER HIGHLAND VILLAGE...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PLANO...CARROLLTON...FRISCO...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...SOUTHLAKE...CORINTH...HIGHLAND VILLAGE...TROPHY CLUB...
LAKE DALLAS...LAKE LEWISVILLE...LITTLE ELM...ROANOKE...ARGYLE...
HICKORY CREEK...DOUBLE OAK...SHADY SHORES AND AUBREY.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 INTERSTATE 35W BETWEEN MILE MARKERS 69 AND 80.
 INTERSTATE 35E BETWEEN MILE MARKERS 447 AND 464.

LAT...LON 3305 9684 3300 9685 3299 9704 3299 9726
      3300 9731 3315 9720 3331 9696
TIME...MOT...LOC 2306Z 229DEG 30KT 3308 9710

79
Local storm report, Apr 24, 6:18 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
618 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     HAIL             CRESSON                 32.53N  97.63W
04/24/2015  E1.00 INCH       HOOD               TX   AMATEUR RADIO
Local storm report, Apr 24, 6:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
620 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     TSTM WND GST     5 SW BENBROOK           32.63N  97.51W
04/24/2015  M72 MPH          TARRANT            TX   AMATEUR RADIO

            HWY377 AND TIGER TRAIL
Local storm report, Apr 24, 6:25 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
625 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TSTM WND GST     JOSHUA                  32.47N  97.38W
04/24/2015  E75 MPH          JOHNSON            TX   AMATEUR RADIO

            70-80 MPH WIND

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:36 PM CDTRiver Flood WarningFWDLeon, Robertson9 days
Apr 24, 5:13 AM CDTAreal Flood AdvisoryFWDDenton, Wise2 hr
Apr 24, 6:19 AM CDTAreal Flood AdvisoryFWDCollin56 min
Apr 24, 9:12 AM CDTRiver Flood WarningFWDCollin49 hr
Apr 24, 11:28 AM CDTFlash Flood WarningFWDDenton, Wise3 hr
Apr 24, 12:02 PM CDTFlash Flood WarningFWDCollin3 hr
Apr 24, 12:06 PM CDTFlash Flood WatchFWDCollin, Cooke, Dallas, Delta, Denton, Fannin and 12 more9 hr
Apr 24, 2:37 PM CDTAreal Flood AdvisoryFWDCooke, Grayson3 hr
Apr 24, 3:08 PM CDTRiver Flood WarningFWDDenton45 hr
Apr 24, 3:23 PM CDTAreal Flood AdvisoryFWDFannin, Lamar112 min
Apr 24, 4:27 PM CDTSevere Thunderstorm WarningFWDComanche, Eastland63 min
Apr 24, 4:33 PM CDTFlash Flood WarningFWDFannin, Grayson117 min
Apr 24, 4:41 PM CDTSpecial Weather StatementFWDParker34 min
Apr 24, 4:48 PM CDTRiver Flood WarningFWDHunt45 hr
Apr 24, 4:50 PM CDTTornado WarningFWDComanche, Eastland25 min
Apr 24, 4:55 PM CDTAreal Flood AdvisoryFWDMontague65 min
Apr 24, 5:03 PM CDTSevere Thunderstorm WarningFWDErath57 min
Apr 24, 5:07 PM CDTSpecial Weather StatementFWDTarrant38 min
Apr 24, 5:22 PM CDTAreal Flood AdvisoryFWDDenton, Tarrant53 min
Apr 24, 5:33 PM CDTSpecial Weather StatementFWDCooke27 min
Apr 24, 5:37 PM CDTSevere Thunderstorm WarningFWDErath, Hood, Somervell53 min
Apr 24, 5:39 PM CDTAreal Flood AdvisoryFWDCooke66 min
Apr 24, 5:44 PM CDTSpecial Weather StatementFWDDenton31 min
Apr 24, 5:48 PM CDTSpecial Weather StatementFWDParker27 min
Apr 24, 6:03 PM CDTSevere Thunderstorm WarningFWDJohnson, Parker, Tarrant57 min
Apr 24, 6:07 PM CDTSpecial Weather StatementFWDDenton23 min
Apr 24, 6:09 PM CDTFlash Flood WarningFWDDenton2 hr
Apr 24, 6:23 PM CDTAreal Flood AdvisoryFWDParker, Tarrant2 hr
Apr 24, 6:32 PM CDTFlash Flood WarningFWDGrayson3 hr
Apr 24, 6:38 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis67 min
Apr 24, 6:43 PM CDTTornado WarningFWDEllis, Johnson32 min
Apr 24, 6:56 PM CDTAreal Flood AdvisoryFWDDallas2 hr

Nearby

Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.